Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 162, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 9, 2007, 4:43 PM CDT for McIntosh County, Oklahoma. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2007, 4:43 PM CDT (21:43 UTC)
- Expired
- Jul 9, 2007, 5:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County McIntosh County, OK
The radar
The Tulsa radar (KINX), 82 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 5:05 PM CDT | HAIL 1 | 1 Nw Stidham, OK | |
| Jul 9, 5:20 PM CDT | TSTM WND DMG | Eufaula, OK | ROOF BLOWN OFF OF AN OFFICE BUILDING AT MAIN AND OAK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 4:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2056 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 092143 SVRTSA OKC091-092245- /O.NEW.KTSA.SV.W.0162.070709T2143Z-070709T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 443 PM CDT MON JUL 9 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 545 PM CDT * AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF STIDHAM... MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COUNCIL HILL...RAIFORD...STIDHAM...VIVIAN...RENTIESVILLE...CHECOTAH AND EUFAULA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3556 9577 3521 9595 3532 9538 3554 9534 $$
1 follow-up statement
000 WWUS54 KTSA 092245 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 545 PM CDT MON JUL 9 2007 OKC091-092255- /O.EXP.KTSA.SV.W.0162.000000T0000Z-070709T2245Z/ MCINTOSH OK- 545 PM CDT MON JUL 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH COUNTY EXPIRES AT 545 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. LAT...LON 3556 9577 3521 9595 3532 9538 3554 9534 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:04 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 9, 3:04 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 304 PM CDT MON JUL 9 2007 .DISCUSSION... RAIN EVENT TONIGHT AND TOMORROW IS THE MAIN FORECAST PROBLEM. STORMS ARE CURRENTLY FORMING OVER CENTRAL OKLAHOMA AND CENTRAL KANSAS. THE WRF AND GFS SHOW SIGNS OF CONVECTIVE BLOW UPS IN THEIR VORTICITY AND QPF FIELDS. THUS...IT SEEMS LIKE A GOOD BET IT WILL RAIN. CURRENT THOUGHTS ON QPF WOULD PUT TOTALS TONIGHT AND TOMORROW IN THE INCH AND A HALF RANGE. SHOULD IT BECOME OBVIOUS MORE RAIN WILL FALL A FLASH FLOOD WATCH WOULD BE MERITED. HAVE DECIDED TO PUT IT OFF BUT USERS WILL NEED TO MONITOR OUR PRODUCTS TONIGHT. AFTER TONIGHT THERE WILL BE PERIODIC CHANCES OF RAIN. THE MODELS SHOW FRONTS IN THE NEIGHBORHOOD TUEDAY NIGHT AND WEDNESDAY AND THEN AGAIN THURSDAY NIGHT AND FRIDAY. GIVEN THE TIME OF YEAR THE CURRENT MODEL TRENDS OF SWEEPING THE FRONTS THROUGH APPEARS PROBLEMATIC. IF I TRUSTED THE WRF I WOULD KEEP WEDNESDAY DRY...BUT THE GFS SUGGESTION OF CONVECTION SEEMS MORE REASONABLE. THE SAME SCENARIO OCCURS FRIDAY INTO SATURDAY. AT THIS TIME CHOSE TO KEEP SATURDAY AND SUNDAY DRY BUT THIS MAY NEED REVISITED. TEMP WISE...CLOUDS AND RAIN WILL BE A FACTOR. AM A BIT COOLER THAN MY NEIGHBORS TOMORROW...BUT I THINK THERE WILL BE ENOUGH RAIN AND CLOUDS TO HOLD THINGS DOWN A LITTLE. ALL IN ALL DID NOT STRAY TOO FAR FROM THE MAV AND MEX. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 86 70 87 / 70 80 50 20 FSM 71 86 72 89 / 30 80 50 20 MLC 73 86 72 88 / 60 80 50 20 BVO 71 86 65 86 / 70 80 50 20 FYV 69 82 67 86 / 40 80 50 20 BYV 68 80 68 83 / 30 70 50 20 MKO 71 84 71 87 / 60 80 50 20 MIO 71 84 68 85 / 70 80 50 20 F10 72 85 71 86 / 60 80 50 20 HHW 75 91 74 89 / 40 60 50 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....17 ABBAS
Hazardous weather outlook, Jul 9, 1:00 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT MON JUL 9 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT MON JUL 9 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHWEST OF INTERSTATE 44. ONSET...AFTER MIDNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...NORTHWEST OF INTERSTATE 44. ONSET...AFTER MIDNIGHT. DISCUSSION... SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER WESTERN ARKANSAS EARLY THIS AFTERNOON IN ASSOCIATION WITH A MID-LEVEL TROUGH AXIS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THE REMAINDER OF THE AFTERNOON AS CAPE VALUES INCREASE TO AROUND 2000 TO 3000 J/KG. A FEW OF THESE STORMS COULD BECOME BRIEFLY SEVERE...WITH MARGINALLY SEVERE WIND BEING THE MAIN THREAT. MOST OF THIS ACTIVITY SHOULD DIMINISH THIS EVENING. A STRONG UPPER LEVEL LOW OVER NORTHERN KANSAS EARLY THIS AFTERNOON WILL DROP INTO NORTHERN OKLAHOMA BY TUESDAY MORNING. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS SYSTEM LATER THIS AFTERNOON...WITH THE ACTIVITY POSSIBLY MOVING INTO PORTIONS OF NORTHEAST OKLAHOMA AFTER MIDNIGHT. HEAVY RAINFALL WILL BE THE MAIN THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... A SURFACE FRONT WILL MOVE INTO KANSAS AND BE A FOCUS FOR SHOWERS AND THUNDERSTORMS TUESDAY WHICH SHOULD MOVE SOUTHEAST. ALTHOUGH SOME UNCERTAINTY STILL EXISTS...THERE IS A POTENTIAL FOR LOCALLY HEAVY RAIN...MAINLY OVER THE RECENTLY FLOODED AREAS OF NORTHEAST OKLAHOMA. NORTHWESTERLY UPPER FLOW WILL PERSIST FOR MUCH OF NEXT WEEK...WITH THUNDERSTORMS CHANCES REMAINING IN THE FORECAST THROUGH AT LEAST FRIDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD MONITOR LATER FORECASTS FOR POSSIBLE FLASH FLOOD WATCH FOR TUESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 9, 12:04 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1204 PM CDT MON JUL 9 2007
ARZ019-091745-
CRAWFORD AR-
1204 PM CDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CRAWFORD
AT 1204 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CEDARVILLE TO CONCORD TO KIBLER...MOVING
NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...CONCORD...PLEASANT HILL...MULBERRY...MOUNTAINBURG...
ALMA...CEDARVILLE...CHESTER...KIBLER...SHIBLEY...FURRY...DYER...
FIGURE FIVE AND RUDY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3559 9446 3545 9435 3536 9430 3548 9404
3559 9407 3571 9415Special weather statement, Jul 9, 3:20 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT MON JUL 9 2007
OKZ060-064>066-092115-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-TULSA OK-
320 PM CDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OKMULGEE...EASTERN CREEK AND SOUTHERN TULSA
IN EAST CENTRAL OKLAHOMA
EASTERN OKFUSKEE
AT 320 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF KELLYVILLE TO 3 MILES WEST OF
BEGGS TO 6 MILES SOUTHWEST OF OKEMAH...MOVING EAST AT 20 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...TULSA...
LIBERTY...GRAY...OKEMAH...CLEARVIEW...PHAROAH...OKFUSKEE...
OKMULGEE...HENRYETTA...BRYANT...DEWAR...GRAYSON...SCHULTER...
MORRIS...PRESTON...BEGGS...BALD HILL...HECTORVILLE...SAND SPRINGS...
LEONARD...BIXBY...JENKS...GLENPOOL...BROKEN ARROW...SLICK...MOUNDS...
KIEFER...KELLYVILLE...SAPULPA AND WILSON.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3615 9631 3572 9633 3533 9638 3539 9591
3570 9573 3615 9581The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:20 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Tulsa | 55 min |
| Jul 9, 3:42 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 63 min |
| Jul 9, 3:55 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 51 min |
| Jul 9, 4:18 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 57 min |
| Jul 9, 4:24 PM CDT | Flash Flood Warning | TSA | Okfuskee | 4 hr |
| Jul 9, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 28 min |
| Jul 9, 4:52 PM CDT | Tornado Warning | TSA | McIntosh | 23 min |
| Jul 9, 4:57 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 63 min |
| Jul 9, 5:22 PM CDT | Special Weather Statement | TSA | Muskogee | 38 min |
| Jul 9, 5:33 PM CDT | Special Weather Statement | TSA | McIntosh | 57 min |
| Jul 9, 5:48 PM CDT | Special Weather Statement | TSA | Osage | 27 min |
| Jul 9, 5:49 PM CDT | Special Weather Statement | TSA | Pushmataha | 56 min |
| Jul 9, 5:51 PM CDT | Special Weather Statement | TSA | Haskell | 54 min |
| Jul 9, 5:59 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 46 min |
| Jul 9, 6:01 PM CDT | Special Weather Statement | TSA | Sequoyah | 59 min |
| Jul 9, 6:12 PM CDT | Special Weather Statement | TSA | Delaware | 63 min |
| Jul 9, 6:20 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 55 min |
| Jul 9, 6:45 PM CDT | Special Weather Statement | TSA | Latimer | 60 min |
| Jul 9, 6:46 PM CDT | Special Weather Statement | TSA | Pushmataha | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.